Maryland, 2012

Flash Flooding in Maryland, August 26, 2012

August 26, 2012 · NWS PHI · 6 events in 3 counties and zones

The combination of a decaying low pressure system in eastern Virginia and convergence along bay breeze fronts caused thunderstorms with torrential downpours to form on the Eastern Shore. Flash flooding occurred in parts of Talbot, Queen Anne's and Caroline Counties where Doppler Radar storm total estimates reached 6 to 8 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$525,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of a decaying low pressure system in eastern Virginia and convergence along bay breeze fronts caused thunderstorms with torrential downpours to form on the Eastern Shore. Flash flooding occurred in parts of Talbot, Queen Anne's and Caroline Counties where Doppler Radar storm total estimates reached 6 to 8 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 26, 11:17 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 26, 11:17 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1217 PM EDT SUN AUG 26 2012

.SYNOPSIS...
HIGH PRESSURE LOCATED ACROSS THE CANADIAN MARITIMES AND NOSING ITS
WAY ACROSS THE NORTHEAST WILL SLOWLY DRIFT SOUTHWARD THROUGH MONDAY.
MEANWHILE, THE WEAK AREA OF LOW PRESSURE JUST TO OUR SOUTH WILL
CONTINUE TO SLOWLY DISSIPATE TODAY. A COLD FRONT IS EXPECTED MONDAY
NIGHT INTO TUESDAY, THEN HIGH PRESSURE IS EXPECTED FOR THE END OF
THE WEEK. QUESTIONS REMAIN IN REGARDS TO THE TRACK OF ISAAC, WHICH
MAY HAVE AN EFFECT ON OUR WEATHER FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE CONTINUES TO NOSE DOWN FROM THE NORTHEAST AND WILL
KEEP THE WEATHER NICE THROUGH MUCH OF TODAY, ESPECIALLY IN OUR
EASTERN AREAS. THE LOW HAS STARTED TO DISSIPATE TO OUR SOUTH.
MEANWHILE, THE MID LEVEL CLOSED LOW HAS STARTED TO MOVE NORTHWARD
THROUGH VIRGINIA AND WEST VIRGINIA. THIS MID LEVEL LOW STARTS TO
OPEN UP THROUGH THE DAY BEFORE STARTING TO MOVE EASTWARD TONIGHT.

SKIES WILL BE LESS CLOUDY TODAY THAN THEY WERE ON SATURDAY EVEN
THOUGH THE ONSHORE FLOW CONTINUES. WITH PLENTY OF BREAKS IN THE
SKY TODAY WE SHOULD SEE SOME SURFACE HEATING DEVELOP, HELPING TO
DESTABILIZE OUR ENVIRONMENT. AS THE MID-LEVEL LOW STARTS TO OPEN
UP AND MOVE EAST, THE THREAT OF SHOWERS AND THUNDERSTORMS WILL
GRADUALLY SHIFT EASTWARD THROUGH THE DAY. BEST POTENTIAL FOR
THUNDERSTORMS EXISTS ACROSS OUR WESTERN AREAS WITH A LESSER RISK
AS YOU HEAD EASTWARD INTO A SLIGHTLY MORE STABLE ENVIRONMENT.
SHOWERS AND THUNDERSTORMS WILL START TO DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING. SEVERE THREAT LOOKS LIMITED AT BEST
BUT THE THREAT FOR HEAVY RAINS WILL CONTINUE.

WITH SOME PARTS OF SUSSEX COUNTY, DE AND CAPE MAY COUNTY, NJ
HAVING HAD 6+ INCHES OF RAIN OVERNIGHT, WE WILL NEED TO MONITOR
THE THREAT OF HEAVY RAIN AS FLASH FLOODING WILL BE A CONCERN.

HIGHS TODAY WILL GENERALLY BE IN THE LOWER 80S ACROSS THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE MDL GUID INDICATES THAT AS THE LOW PUSHES THRU THE REGION
TONIGHT, IT MAY AFFECT EVEN NRN SECTIONS TONIGHT.  THERE IS STILL
QUITE A BIT OF UNCERTAINTY FOR THE OVERNIGHT PERIOD, WITH EVEN A FEW
MDLS INDICATING THAT MOST OF THE TIME WILL BE RELATIVELY DRY AND
THEY ARE HAVING DIFFICULTY DISCERNING WHICH AREAS WILL HAVE THE BEST
CHC FOR PRECIP.  FOR NOW, WILL PUT THE AXIS FROM THE DELMARVA NWWD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE PESKY MID-LEVEL TROUGH THAT HAS BEEN AFFECT THE AREA WILL
FINALLY MOVE OUT OF THE AREA EARLY ON MONDAY. HOWEVER, THERE WILL
BE ENOUGH INSTABILITY AND MOISTURE THAT SOME SHOWERS AND
THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON ON MONDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR MONDAY NIGHT
INTO TUESDAY AS A COLD FRONT IS EXPECTED TO APPROACH AND CROSS THE
AREA.

AFTER THE COLD FRONT PASSES, HIGH PRESSURE IS EXPECTED TO BUILD
ACROSS THE AREA FOR THE LATTER PART OF THE WORK WEEK. THIS SHOULD
PROVIDE DRY WEATHER FOR WEDNESDAY THROUGH FRIDAY. THE ONLY PLACE
WHERE RAIN MAY BE POSSIBLE IS ACROSS EXTREME SOUTHERN AREAS ON
WEDNESDAY AS THE FRONT SLOWLY SAGS SOUTHWARD; BUT FOR NOW, WE HAVE
KEPT THE FORECAST DRY.

TEMPERATURES IN THE EXTENDED ARE FORECAST TO REMAIN ABOVE NORMAL,
WITH WEDNESDAY BEING THE COOLEST DAY.

QUESTIONS STILL REMAIN IN REGARDS TO ISAAC AND ANY EFFECT ON OUR
WEATHER. THE GFS IS NOW THE FARTHEST WEST WITH THE SYSTEM, WHILE THE
ECMWF BRINGS THE SYSTEM FURTHER EAST. THE OFFICIAL NHC FORECAST IS
CLOSER TO THE ECMWF AND NAM THROUGH LANDFALL. BOTH MODELS HAVE THE
SYSTEM WEAKENING ONCE IT MOVES INLAND, AND NOT BRINGING US ANY OF
ITS MOISTURE UNTIL LATE NEXT WEEKEND. WITH THE UNCERTAINTY THIS FAR
OUT, WE HAVE KEPT THE STATUS QUO AND KEEP THE FORECAST DRY THROUGH
SATURDAY. PLEASE REFER TO THE NHC FOR THE LATEST FORECAST TRACK
AND ADVISORIES.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A GENL VFR FCST IS IN STORE FOR MOST, IF NOT ALL OF THE FCST PD.
THERE IS SOME SCT MVFR THIS MORNING, THIS SHUD GIVE WAY TO VFR FOR
MOST AREAS.  THEN GENERAL VFR CONDS ARE EXPECTED.  PERIODS OF
SHOWERS ARE ONCE AGAIN EXPECTED, WITH THE BEST CHCS S AND E OF KPHL.
MOST OF THE PRECIP SHUD BE LIGHT ENOUGH TO SUPPORT VFR, BUT SOME
LOCAL MVFR CAN NOT BE RULED OUT.  BY EARLY MONDAY MORNING, THERE IS
A BETTER CHC OF SOME MVFR CIGS ESPECIALLY IN THE NRMLLY SHELTERED
AREAS.

AN E TO SE FLOW IS EXPECTED TO CONTINUE THRU THE TAF PD, WITH SPEEDS
GENLY 10 KT OR LESS.

OUTLOOK...
MONDAY...MAINLY VFR WITH MVFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS.

MONDAY NIGHT...MOSTLY VFR EARLY, WITH SHOWERS POSSIBLE WITH MVFR/IFR
CONDITIONS LATE.

TUESDAY...MOSTLY VFR, WITH MVFR/IFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT.

TUESDAY NIGHT-THURSDAY...MAINLY VFR. POSSIBLE MVFR/IFR FOG TUESDAY
NIGHT/WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY.

&&

.MARINE...
WE HAVE EXTENDED THE SMALL CRAFT ADVISORY UNTIL 6PM THIS EVENING.

THE HIGH CONTINUES TO PUSH ACROSS OUR AREA FROM THE NORTHEAST AND
THE EAST TO SOUTHEAST FLOW AROUND THE HIGH PERSISTS ACROSS THE
AREA WATERS. THE LOW THAT WAS TO OUR SOUTH HAS MOSTLY DISSIPATED
TODAY WITH ONLY A WAVE-LIKE FEATURE REMAINING. THIS HAS RESULTED
IN A RELAXING OF THE PRESSURE GRADIENT WHICH HAS HELPED TO KEEP
WINDS BELOW 25 KNOTS ACROSS THE REGION. SEAS, HOWEVER, CONTINUE TO
REMAIN AROUND 5 FEET IN THE EASTERLY FLOW. SEAS SHOULD START TO
COME DOWN THROUGH THE DAY AS THE FLOW TURNS MORE TO THE SOUTHEAST
TONIGHT.

OUTLOOK...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH THE OUTLOOK PERIOD. A COLD FRONT IS EXPECTED MONDAY NIGHT
INTO TUESDAY. WINDS MAY GUST AROUND 20 KNOTS DURING THIS TIME
PERIOD, BUT SHOULD REMAIN BELOW ADVISORY LEVELS. AS THE FRONT
SLOWLY SAGS TO OUR SOUTH WEDNESDAY, WINDS MAY REMAIN GUSTY AROUND
20 KNOTS AND SEAS MAY APPROACH 4, BUT CONDITIONS SHOULD STILL
REMAIN BELOW ADVISORY LEVELS.

&&

.RIP CURRENTS...
AFTER DISCUSSIONS WITH OUR OBSERVER, HAVE DECIDED TO RAISE RIP
CURRENT RISK TO HIGH FOR TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...NIERENBERG
LONG TERM...ROBERTSON
AVIATION...NIERENBERG/ROBERTSON
MARINE...ROBERTSON/MEOLA
RIP CURRENTS...
Hazardous weather outlook, Aug 26, 9:18 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1018 AM EDT SUN AUG 26 2012

NJZ001-007>010-012-013-015-018>020-027-PAZ054-055-060>062-067>071-
271430-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1018 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING, MAINLY ACROSS SOUTHEASTERN PENNSYLVANIA AND
SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-021>023-271430-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY-
1018 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-271430-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1018 AM EDT SUN AUG 26 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALLY HEAVY RAIN IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THE NEW WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-271430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1018 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 26, 10:48 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 AM EDT SUN AUG 26 2012

DEZ002-003-MDZ012-015-019-020-261745-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
1148 AM EDT SUN AUG 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S  AND
TALBOT COUNTIES WITH OTHER THUNDERSTORMS EXPECTED TO DEVELOP IN
DELMARVA...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES WEST OF GEORGETOWN...MOVING NORTHWEST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR MATTHEWS...TANYARD AROUND
NOON...EASTON...RIDGELY AROUND 1215 PM...CORDOVA...QUEEN ANNE AROUND
1230 PM...SKIPTON...COPPERVILLE AROUND 1245 PM...WYE MILLS AND STARR
AROUND 100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LOCALLY A
QUARTER TO HALF AN INCH OF RAIN SHOULD FALL WITH THIS THUNDERSTORM.

OTHER SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP WITH
THE ADDED POTENTIAL FOR MORE HEAVY RAIN.

IN ADDITION TO THE HEAVY RAIN, PLEASE BE ON THE ALERT FOR LIGHTNING
AND HEAD INDOORS AT THE FIRST SIGN OF THREATENING. DO NOT ASSUME YOU
HAVE MORE TIME THAN ONE TRULY HAS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3881 7633 3887 7626 3881 7621 3882 7620
      3893 7622 3890 7632 3884 7636 3895 7637
      3904 7632 3899 7627 3900 7618 3901 7623
      3915 7628 3936 7591 3878 7538 3860 7571
      3868 7576 3870 7584 3867 7594 3859 7600

TFG

The radar

The Dover AFB radar (KDOX), 40 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Caroline

When
August 26, 1:00 PM EST to 3:00 PM EST
Where
Caroline County, 2.63 mi NW of Harmony to 1.28 mi W of Newton
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.810, -75.900

Thunderstorms with torrential downpours caused flash flooding in western Caroline County. Doppler Radar storm total estimates were around 8 inches.

Flash Flood, Talbot

When
August 26, 1:45 PM EST to 6:00 PM EST
Where
Talbot County, 1.76 mi ENE of Matthews to Manadier
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
38.830, -75.920

Thunderstorms with torrential downpours caused flash flooding in and around Easton. About 16 roadways in and out of Easton were flooded and closed including U.S. Route 50. Water rescues were performed on Washington Street and Elliot Road. Most roadways were able to reopen by 10 p.m. EDT that evening. The Talbot Town Shopping Center suffered flood damage as some businesses had two feet of water within them. The Talbot County Visual Arts Center in Easton was closed because of flood damage. In Cordova, vehicles were abandoned and rescues were performed. Maryland State Route 333 was flooded in Oxford. There were 70 flood related calls in Talbot County. Two roadways were washed out and two small bridges were also flooded. Rainfall totals included 7.37 inches in Easton.

Flash Flood, Queen Anne'S

When
August 26, 2:45 PM EST to 5:00 PM EST
Where
Queen Anne'S County, 1.07 mi E of Bryantown to 1.28 mi ESE of Bryantown
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.930, -76.150

Thunderstorms with torrential downpours caused flash flooding in southern Queen Anne's County. Doppler Radar storm total estimates were around 6 inches.

Flash Flood, Queen Anne'S

When
August 26, 2:45 PM EST to 5:00 PM EST
Where
Queen Anne'S County, 2.12 mi NE of Carmichael to Ruthsburg
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.950, -76.100

Thunderstorms with torrential downpours caused small stream and poor drainage flash flooding in central Queen Anne's County. Doppler Radar storm total estimates were around 5 inches. Storm total rainfall included 5.46 inches in Queenstown.

Flash Flood, Talbot

When
August 26, 4:15 PM EST to 6:00 PM EST
Where
Talbot County, 0.88 mi NE of Skipton to 2.81 mi NNE of Copperville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
38.910, -76.040

Thunderstorms with torrential downpours caused flash flooding in and around Saint Michaels. Vehicles were abandoned and rescues were performed. Event precipitation totals included 6.10 inches in Saint Michaels.

Flash Flood, Caroline

When
August 26, 5:45 PM EST to 9:00 PM EST
Where
Caroline County, 2.63 mi NW of Harmony to 3.76 mi SSW of Williston
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.810, -75.900

Thunderstorms with torrential downpours caused small stream and drainage flash flooding in northern Caroline County. Doppler Radar storm total estimates were around 7 inches. Event precipitation totals included 5.30 inches in Denton.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409967, 409950, 409959, 409963, 409956, 409968.